Alert archive / Missouri / Wind Advisories in 2023
Wind Advisory 4, NWS Springfield, MO
NWS Springfield, MO issued this wind advisory at Mar 3, 2023, 2:14 AM CST for 11 counties in Missouri. It took effect at Mar 3, 2023, 6:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2023, 2:14 AM CST (08:14 UTC)
- In effect from
- Mar 3, 2023, 6:00 AM CST
- Expired
- Mar 3, 2023, 1:32 PM CST
- In force
- 8 hr
- Issued by
- NWS Springfield, MO
Counties Dent County, MO, Douglas County, MO, Howell County, MO, Oregon County, MO, Ozark County, MO, Phelps County, MO, Pulaski County, MO, Shannon County, MO, Taney County, MO, Texas County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 119 km from the middle of the area, began a volume at 08:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.2 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 792 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 241 m²/s²
- 0-3 km storm-relative helicity
- 246 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
804 WWUS73 KSGF 030814 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 214 AM CST Fri Mar 3 2023 MOZ070-071-082-083-092-096>098-104>106-032200- /O.NEW.KSGF.WI.Y.0004.230303T1200Z-230303T2200Z/ Pulaski-Phelps-Texas-Dent-Wright-Douglas-Howell-Shannon-Taney- Ozark-Oregon- Including the cities of Fort Leonard Wood, Laquey, Waynesville, Northwye, Rolla, Plato, Roby, Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, Salem, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Pomona, Pottersville, Siloam Springs, South Fork, West Plains, White Church, Teresita, Winona, Birch Tree, Montier, Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, Ozark Beach, Powersite, Wasola, Thayer, Alton, Couch, Greer, Thomasville, and Wilderness 214 AM CST Fri Mar 3 2023 ...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 4 PM CST THIS AFTERNOON... * WHAT...North winds 20 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of central, east central, south central and southwest Missouri. * WHEN...From 6 AM this morning to 4 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
198 WWUS73 KSGF 031932 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 132 PM CST Fri Mar 3 2023 MOZ070-071-082-083-092-096>098-104>106-032045- /O.CAN.KSGF.WI.Y.0004.000000T0000Z-230303T2200Z/ Pulaski-Phelps-Texas-Dent-Wright-Douglas-Howell-Shannon-Taney- Ozark-Oregon- Including the cities of Fort Leonard Wood, Laquey, Waynesville, Northwye, Rolla, Plato, Roby, Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, Salem, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Pomona, Pottersville, Siloam Springs, South Fork, West Plains, White Church, Teresita, Winona, Birch Tree, Montier, Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, Ozark Beach, Powersite, Wasola, Thayer, Alton, Couch, Greer, Thomasville, and Wilderness 132 PM CST Fri Mar 3 2023 ...WIND ADVISORY IS CANCELLED... Wind gusts up to 35 mph will diminish through the rest of the afternoon. $$ Titus
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this wind advisory went out at Mar 3, 2:02 AM CST, 12 minutes earlier.
Area forecast discussion, Mar 3, 2:02 AM CST, 12 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
202 AM CST Fri Mar 3 2023
Key Messages:
1. Widespread moderate to heavy rainfall through this morning.
Flood Watch continues mainly along and south of the I44 corridor.
2. Risk of any severe storms confined to far south east part of
the CWA prior to 6 AM.
3. Gusty winds today with advisory winds in the southeast CWA.
4. Warming trend late this weekend into early next week.
5. Some precipitation chances Tuesday into Thursday...however lots
of uncertainty still exists with model variability.
.SHORT TERM...(Today and tonight)
Issued at 202 AM CST Fri Mar 3 2023
Upper water vapor channel shows upper low spinning over central
Texas early this morning and was beginning to become more
negatively tilted. Large precipitation shield was covering almost
all of the CWA, with heaviest band of convection to our south
pushing into eastern Arkansas and into the Missouri bootheel.
Surface low was located over southern Arkansas as of 1 AM with
mostly north to northeast winds over the area and surface
temperatures in the low to mid 40s. Special midnight sounding at
SGF shows nearly saturated through the entire column yielding PW
values of just over an inch which is near the daily maximum for
this time of year. MRMS/Gage data shows much of the area has
already received between 0.75 with 1.5 to over 2" of rain in our
south and southeast CWA. Dry slot starting to move in near Branson
but should fill back in over the next few hours. We are still
expecting and additional half inch (northwest CWA) to around 2" in
the southeast starting from midnight continuing through the event.
Current flood watch looks good and don't feel it needs to be
adjusted at this time.
Surface low is expected to track northeast and move across our far
southeast CWA and may drag some minor instability into our far
southeast early this morning. Have trimmed back our severe weather
risk to only include that area and that goes until around sunrise
and mainly for hail to the size of quarters and wind gusts up to
60 mph.
As the low moves northeast of the CWA, winds behind the low will
become quite gusty over our southeast CWA. HREF probabilities look
much better on the 00z run than the past couple of runs for 45 mph
or higher over our southeast, so we will be issuing a wind
advisory going from 6 AM until 4 PM for those areas today for wind
gusts up to 50 mph. We could see some light snow mix in with the
predominant rain as colder air wraps around the low, but surface
temperatures should remain above freezing and ground temperatures
remain warm with the warmer than normal recent temperatures. So,
no snow accumulation expected over the area.
Highs today: may reach some low 50s in the far west if some
clearing can take place for a few hours this afternoon. Most other
locations will remain the 40s with cloud cover continuing with
clearing not taking place until after dark.
Winds should diminish this evening with high pressure moving into
the area. HREF probabilities are showing a small footprint for
some fog towards Saturday morning at or below 1 mile along the
plateau, but not seeing a large enough area for a mention in the
forecast for now. Low temperatures tonight are expected in the low
to mid 30s and is showing good agreement in the NBM ensemble data.
.LONG TERM...(Saturday through Thursday)
Issued at 202 AM CST Fri Mar 3 2023
Upper level flow will become more westerly with a strong jet
stream mainly staying to our north over the weekend into early
next week.
We should start to see a warming trend on Saturday into Monday,
with Sunday and Monday seeing well above normal temperatures in
the mid to upper 60s Sunday and the low to mid 70s Monday. There
is reasonably good agreement with these numbers within the NBM
ensemble data. More variablity begins to show up during the
Tuesday through Thursday period with cluster analysis showing a
wide variety of solutions in the day 4 to 7 period, eventually
bringing an upper trough into the region. As a result, we do have
some pops in the Tuesday through Thursday period, with the better
chances showing up in the Wednesday night into Thursday time
frame. Surface front will be well south of the area, so this will
need to be monitored for the potential of some Winter
precipitation potential as we get closer and the models come to a
better consensus.
&&
.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 1055 PM CST Thu Mar 2 2023
Surface low pressure is moving across Arkansas late this evening
and will continue to move off to the northeast across Arkansas tonight
and into eastern Missouri on Friday.
Widespread rainfall will continue to develop and move across the
area tonight into Friday north of the low. The rain will then end
from west to east during the day Friday.
There is just enough instability that some isolated embedded
rumbles of thunder will occur at times mainly along and east of
Highway 65 tonight into early Friday morning.
IFR to LIFR ceilings will occur within the rain along with
decreased visibilities.
Winds will also increase tonight into Friday as the low moves to
the northeast across Arkansas into eastern Missouri as the
pressure gradient tightens across the area. As a result some gusty
winds will occur tonight into Friday at times. Winds will weaken
Friday evening as the low moves off to the east.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch until noon CST today for MOZ070-071-081>083-090>098-
101>106.
KS...NONE.
&&
SHORT TERM...Lindenberg
LONG TERM...Lindenberg
AVIATION...WiseHazardous weather outlook, Mar 2, 8:43 PM CST, 5 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 843 PM CST Thu Mar 2 2023 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-040245- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 843 PM CST Thu Mar 2 2023 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Elevated lightning risk. Significant excessive rainfall risk Limited non thunderstorm wind risk. DISCUSSION... Widespread rain will continue to move across the area the rest of this evening into Friday morning. Moderate rain with pockets of heavy rain will occur at times through the overnight hours. The heaviest rain will be along and southeast of the interstate 44 corridor where 2 to 3 inches of rain are expected, with localized higher amounts possible. This will likely lead to flooding over the area and a flood watch is in effect from this evening into midday Friday. There will be low risk for small hail and gusty winds in a few of the stronger storms tonight into Friday morning across far southern Missouri. Wind gusts over 30 mph will be possible over the area tonight. .DAYS TWO THROUGH SEVEN...Friday through Tuesday. The low will track across the area on Friday with showers and a few thunderstorms continuing. Severe weather is not expected, but flooding will remain possible with the heavy rain potential. Wind gusts of 35 to 45 mph will be possible across the area as the low moves across the region. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Wise
In the hours before
Local storm report, Mar 3, 12:44 AM CST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1244 AM CST FRI MAR 3 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM FLOOD 4 SSE KIRBYVILLE 36.57N 93.13W
03/03/2023 TANEY MO DEPT OF HIGHWAYS
ROUTE J IS CLOSED DUE TO FLOODING FROM ROUTE
JJ TO MINCY.
&&
EWLocal storm report, Mar 3, 1:06 AM CST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
106 AM CST FRI MAR 3 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1253 AM FLOOD 5 SSE BRADLEYVILLE 36.72N 92.88W
03/03/2023 TANEY MO DEPT OF HIGHWAYS
MO 125 IS CLOSED DUE TO FLOODING.
&&
JDThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 12:43 AM CST | Areal Flood Warning | SGF | Douglas, Howell, Ozark, Taney, Texas, Wright | 19 hr |
| Mar 3, 3:38 AM CST | Areal Flood Warning | SGF | Barry, Stone | 11 hr |
| Mar 3, 5:30 AM CST | Areal Flood Warning | SGF | Christian, Greene, Webster | 7 hr |
| Mar 3, 5:45 AM CST | Areal Flood Warning | SGF | Dallas, Laclede | 14 hr |
| Mar 3, 5:49 AM CST | Areal Flood Warning | SGF | Oregon, Shannon | 16 hr |
| Mar 3, 7:11 AM CST | Areal Flood Warning | SGF | Dent | 15 hr |
| Mar 3, 8:29 AM CST | River Flood Warning | SGF | Pulaski | 26 hr |
| Mar 3, 9:51 AM CST | River Flood Warning | SGF | Christian, Stone | 38 hr |
| Mar 3, 9:51 AM CST | River Flood Warning | SGF | Stone | 27 hr |
| Mar 3, 12:00 PM CST | Areal Flood Warning | SGF | Christian, Greene, Lawrence, Stone, Webster | 8 hr |
| Mar 3, 1:57 PM CST | River Flood Warning | SGF | Shannon | 8 hr |
| Mar 3, 2:11 PM CST | Areal Flood Warning | SGF | Barry, McDonald, Newton, Stone | 6 hr |
Nearby
Wind Advisories in Missouri, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.